| Catalog Number |
0115322 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/19/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As reported, the 3dmax device is being returned for evaluation.However, at this time has not been received.Based on the event as reported the most likely cause of the damaged edges would be user/device interface while attempting to deploy the mesh down an 8mm trocar.The device in question is an extra-large size.Regarding the deployment of the extra-large product codes the instructions-for-use states, ¿the size of the extra-large bard® 3dmax¿ mesh may inhibit deployment through a trocar.Use an appropriate sized trocar to allow mesh to slide down the trocar with minimal force.If mesh will not easily deploy down the trocar, remove trocar and insert mesh through incision.Reinsert trocar." a review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in feb, 2020.If/when the sample is received and evaluated, a supplemental emdr will be submitted.
Event or Problem Description
As reported, on (b)(6) 2020, during the implant of a 3dmax mesh through davinci 8mm trocar, the outside of mesh was ripped due to grabbing by graspers.There was no patient injury.The procedure was completed with another unspecified mesh.
Event or Problem Description
Additional Manufacturer Narrative
As reported, the 3dmax device is being returned for evaluation.However, at this time has not been received.Based on the event as reported the most likely cause of the damaged edges would be user/device interface while attempting to deploy the mesh down an 8mm trocar.The device in question is an extra-large size.Regarding the deployment of the extra-large product codes the instructions-for-use states, ¿the size of the extra-large bard® 3dmax¿ mesh may inhibit deployment through a trocar.Use an appropriate sized trocar to allow mesh to slide down the trocar with minimal force.If mesh will not easily deploy down the trocar, remove trocar and insert mesh through incision.Reinsert trocar." a review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in feb, 2020.Addendum: this is an addendum to the initial emdr submitted on 13-jul-2020.This supplemental emdr is submitted to document the results of the sample evaluation.The evaluation of the returned sample confirms tears in the edge seal with areas going into the mesh fibers.The tears are consistent with damage that would have been caused when deploying the extra-large size mesh down a smaller than recommended trocar.Based on the investigation performed and sample evaluation, the root cause was determined to be user/device interface during placement of the mesh through the 8mm trocar.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.